I don't know of one per se, but I'm not a Dr .. a patient like you. There is also an arthritis community here with two very good leaders .. I'd cross post there. There is a relationship between hypothyroid and joint pain sometimes .... but not sure on actual arthritis.
If your hypothyroidism is due to an autoimmune condition (like Hashimoto's) then there probably is a link because RA is autoimmune too.
I developed RA (and OA) following RAI (radioiodine treatment or I-131) for my thyroid cancer. Part of the RAI treatment was to make me *very* hypothyroid (TSH of above 76) so I can't say if it was the hypothyroidism or radiation that caused the RAI but one of them sure was there right before the arthritis. :-(
Utahmomma is correct that if you have one autoimmune disease, you are more likely to develop another. Yes hypothyroidism causes joint pain in some....extreme at times for me. Mine was due to lack of conversion of T4 to T3. Since I have been on a combination med the joint pain has gotten better.
I also had RAI treatment for Hashimoto's back in 1990. I was 21 at the time. Since then I have had many issues pop up over the years. Right now the issue that is causing the most problem is pain in most of my body joints. I have had pain in my knees for years. About a year ago when trying to begin a light exercise program after 2 years of being pretty sedentary I ended up in Physio for what we thought was a pinched nerve in my neck. As my neck got better pain started popping up in other parts of my body. Last fall I sprained my SI joint in a Yoga class. This resulted in me being essentially bed ridden for a month in the worst pain I have ever known. I went for a cortizone shot because nothing was helping it heal. Since then I feel like my body is falling apart piece by piece!! Every day I wake up with extreem pain in my neck, low back, hips, knees, and swelling and joint pain in my hands.
What caught my attention about your post is that you have had problems since your RAI treatment. I was always told that once I was regulated on thyroid medication all my problems would resolve themselves! Well, that clearly isn't the case, though it is still the response to people with thyroid problems.
Are there any other resources you have found helpful (besides the arthritis forum which I will check out)?
You have attached your post to a very old thread. Many of the people who posted on that thread are not active on the Forum now. You would get much more notice and feedback if you will start a new thread by clicking on the orange Post a Question button at top of page, and then copy and paste your post there.
When you do that, also please post your thyroid related test results and their reference ranges shown on the lab report. Also, since you had RAI, what thyroid med are you taking and what is the daily dosage?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.